Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Multipliers on modules over the Fourier algebra

Authors: Charles F. Dunkl and Donald E. Ramirez
Journal: Trans. Amer. Math. Soc. 172 (1972), 357-364
MSC: Primary 43A22
MathSciNet review: 0324318
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be an infinite compact group and $ \hat G$ its dual. For $ 1 \leq p < \infty ,{\mathfrak{L}^p}(\hat G)$ is a module over $ {\mathfrak{L}^1}(\hat G) \cong A(G)$, the Fourier algebra of $ G$. For $ 1 \leq p,q < \infty $, let $ {\mathfrak{M}_{p,q}} = {\operatorname{Hom} _{A(G)}}({\mathfrak{L}^p}(\hat G),{\mathfrak{L}^q}(\hat G))$. If $ G$ is abelian, then $ {\mathfrak{M}_{p,p}}$ is the space of $ {L^P}(\hat G)$-multipliers. For $ 1 \leq p < 2$ and $ p'$ the conjugate index of $ p$,

$\displaystyle A(G) \cong {\mathfrak{M}_{1,1}} \subset {\mathfrak{M}_{p,p}} = {\mathfrak{M}_{p',p'}} \subsetneqq {\mathfrak{M}_{2,2}} \cong {L^\infty }(G).$

Further, the space $ {\mathfrak{M}_{p,p}}$ is the dual of a space called $ \mathcal{A}_p$, a subspace of $ {\mathcal{C}_0}(\hat G)$. Using a method of J. F. Price we observe that

$\displaystyle \cup \{ {\mathfrak{M}_{q,q}}:1 \leq q < p\} \subsetneqq {\mathfrak{M}_{p,p}} \subsetneqq \cap \{ {\mathfrak{M}_{q,q}}:p < q < 2\} $

(where $ 1 < p < 2$). Finally, $ {\mathfrak{M}_{q,p}} = \{ 0\} $ for $ 1 \leq p < q < \infty $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A22

Retrieve articles in all journals with MSC: 43A22

Additional Information

Keywords: Fourier algebra, modules over the Fourier algebra, multipliers
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society